Alert archive / California / Wind Advisories in 2008

Wind Advisory 174, NWS Los Angeles, CA

March 8, 2008Los Angeles County, California

NWS Los Angeles, CA issued this wind advisory at Mar 8, 2008, 3:33 AM PST for Los Angeles County, California. It took effect at Mar 8, 2008, 12:00 PM PST. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2008, 3:33 AM PST (11:33 UTC)
In effect from
Mar 8, 2008, 12:00 PM PST
Expired
Mar 9, 2008, 2:00 PM PDT
In force
25 hr
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 11:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 081133
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
333 AM PST SAT MAR 8 2008

...GUSTY WESTERLY WINDS EXPECTED ACROSS THE ANTELOPE VALLEY TODAY...

.AN INCREASING ONSHORE FLOW PATTERN TODAY IS EXPECTED TO PRODUCE
STRONG AND GUSTY WINDS ACROSS THE ANTELOPE VALLEY THIS AFTERNOON
AND EVENING. WESTERLY WINDS WILL INCREASE THROUGH THE DAY...PEAKING
IN STRENGTH THIS AFTERNOON...THEN DIMINISHING THIS EVENING. THE
STRONGEST WINDS WILL OCCUR ACROSS THE FOOTHILLS. THE GUSTY WINDS
MAY PRODUCE REDUCED VISIBILITIES DUE TO BLOWING DUST AND SAND.

CAZ059-081800-
/O.NEW.KLOX.WI.Y.0174.080308T2000Z-080309T0600Z/
ANTELOPE VALLEY-
333 AM PST SAT MAR 8 2008

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM PST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM PST THIS
EVENING. 

WESTERLY WINDS ARE EXPECTED TO INCREASE TO 20 TO 35 MPH THIS
AFTERNOON WITH GUSTS TO AROUND 50 MPH. THE WINDS WILL PEAK IN
STRENGTH LATE THIS AFTERNOON...THEN WEAKEN THIS EVENING. WITH THE
GUSTY WINDS...AREAS OF BLOWING DUST AND SAND WILL BE POSSIBLE
WHICH WOULD TEMPORARILY REDUCE VISIBILITIES IN SOME AREAS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

RAT/MEIER
6 follow-up statements
000 
WWUS76 KLOX 081743
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
943 AM PST SAT MAR 8 2008

...GUSTY WEST WINDS WILL PERSIST IN THE ANTELOPE VALLEY TODAY...

.WESTERLY WINDS WILL INCREASE THROUGH THE DAY. THE STRONGEST
WINDS ARE EXPECTED IN THE AFTERNOON. THE WEST WINDS WILL DIMINISH
IN THE EVENING AND BECOME NORTHEAST. THE STRONGEST WINDS WILL OCCUR ACROSS
THE FOOTHILLS.

CAZ059-082345-
/O.CON.KLOX.WI.Y.0174.080308T2000Z-080309T0600Z/
ANTELOPE VALLEY-
943 AM PST SAT MAR 8 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

WEST WINDS 20 TO 35 MPH WILL PREVAIL. GUSTS TO AROUND 50 MPH ARE
EXPECTED IN THE AFTERNOON. AREAS OF BLOWING DUST AND SAND WILL LIKELY
OCCUR AND POSSIBLY REDUCE VISIBILITIES IN SOME AREAS IN THE
AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

30
000 
WWUS76 KLOX 082233
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
233 PM PST SAT MAR 8 2008

...GUSTY NORTHEAST WINDS EXPECTED TONIGHT THROUGH EARLY SUNDAY AFTERNOON...

.HIGH PRESSURE OFFSHORE WILL CONTINUE TO MOVE EAST AND BUILD
INLAND OVERNIGHT. NORTHEST WINDS WILL STRENGTHEN OVER THE AREA
THROUGH THE EVENING AND PERSIST THROUGH EARLY AFTERNOON SUNDAY. THE
STRONGEST WINDS WILL OCCUR OVER THE HIGHER ELEVATIONS AS WELL AS
THROUGH ADJACENT PASSES AND CANYONS IN THE COASTAL VALLEYS.

CAZ053-054-088-090445-
/O.EXB.KLOX.WI.Y.0174.080309T0500Z-080309T2100Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
SANTA CLARITA VALLEY-
233 PM PST SAT MAR 8 2008

...WIND ADVISORY IN EFFECT FROM 9 PM PST THIS EVENING TO 2 PM PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM PST THIS EVENING TO 2 PM PDT
SUNDAY. 

NORTH WINDS INCREASING 20 TO 30 MPH WITH GUSTS TO AROUND 55 MPH.
SUNDAY MORNING NORTHEAST WINDS 30 TO 40 MPH WITH GUSTS TO 55 MPH.
STRONGEST WIND IN THE VICINITY OF PASSES AND CANYONS. WINDS
DIMINISHING TO 15 TO 25 MPH WITH GUSTS TO 35 MPH IN THE AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ044-045-047-090445-
/O.EXB.KLOX.WI.Y.0174.080309T0500Z-080309T2100Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
LOS ANGELES COUNTY VALLEYS-
233 PM PST SAT MAR 8 2008

...WIND ADVISORY IN EFFECT FROM 9 PM PST THIS EVENING TO 2 PM PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM PST THIS EVENING TO 2 PM PDT
SUNDAY. 

WEST WINDS 10 TO 15 MPH SHIFTING TO THE NORTHEAST 15 TO 20 MPH
AFTER MIDNIGHT. THROUGH AND BELOW PASSES AND CANYONS...NORTH WINDS
10 TO 15 MPH INCREASING TO 20 TO 30 MPH WITH GUSTS TO 35 MPH WEST
OF SAN FERNANDO VALLEY AFTER MIDNIGHT. SUNDAY MORNING NORTHEAST
WINDS 15 TO 25 MPH WITH GUSTS TO AROUND 40 MPH. WINDS BECOMING
NORTH AND DIMINISHING TO 10 TO 15 MPH IN THE AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ046-090445-
/O.EXB.KLOX.WI.Y.0174.080309T0500Z-080309T2100Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
233 PM PST SAT MAR 8 2008

...WIND ADVISORY IN EFFECT FROM 9 PM PST THIS EVENING TO 2 PM PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM PST THIS EVENING TO 2 PM PDT
SUNDAY. 

WEST WINDS AROUND 15 MPH SHIFTING TO THE NORTHEAST 20 TO 25 MPH
AFTER MIDNIGHT. THROUGH AND BELOW PASSES AND CANYONS...NORTHWEST
WINDS 10 TO 15 MPH INCREASING TO NORTHEAST 25 TO 35 MPH AFTER
MIDNIGHT. SUNDAY MORNING NORTHEAST WINDS 30 TO 40 MPH WITH GUSTS
TO 50 MPH. STRONGEST WINDS OVER EXPOSED RIDGES AND IN THE VICINITY
OF PASSES AND CANYONS. WINDS BECOMING NORTHWEST 10 TO 15 MPH
THROUGHOUT IN THE AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ059-090445-
/O.CON.KLOX.WI.Y.0174.000000T0000Z-080309T0600Z/
ANTELOPE VALLEY-
233 PM PST SAT MAR 8 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

WEST WINDS 20 TO 35 MPH WILL PREVAIL. GUSTS TO AROUND 50 MPH ARE
EXPECTED IN THE EVENING. AREAS OF BLOWING DUST AND SAND WILL
LIKELY OCCUR AND POSSIBLY REDUCE VISIBILITIES IN SOME AREAS IN THE
EVENING.


$$
000 
WWUS76 KLOX 090454
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
854 PM PST SAT MAR 8 2008

...GUSTY NORTHEAST WINDS EXPECTED TONIGHT THROUGH EARLY SUNDAY 
AFTERNOON...

.GUSTY NORTH TO NORTHEAST WINDS WILL AFFECT PORTIONS OF SANTA
BARBARA...VENTURA AND LOS ANGELES COUNTIES OVERNIGHT. THE GUSTY
WINDS WILL PERSIST INTO EARLY SUNDAY AFTERNOON OVER VENTURA AND
LOS ANGELES COUNTIES. THE STRONGEST WINDS WILL OCCUR OVER THE
HIGHER ELEVATIONS AS WELL AS THROUGH ADJACENT PASSES AND CANYONS
IN THE COASTAL VALLEYS.

CAZ059-090600-
/O.CAN.KLOX.WI.Y.0174.000000T0000Z-080309T0600Z/
ANTELOPE VALLEY-
854 PM PST SAT MAR 8 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE
WIND ADVISORY. 

EXCEPT FOR LOCAL GUSTY WINDS TO 40 MPH...WINDS HAVE DIMINISHED TO BELOW
ADVISORY LEVELS FOR MOST AREAS. WINDS WILL CONTINUE TO DIMINISH
THIS EVENING...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED.

$$

CAZ039-052-091000-
/O.EXB.KLOX.WI.Y.0174.080309T0454Z-080309T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
854 PM PST SAT MAR 8 2008

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT SUNDAY. 

AREAS OF NORTH WINDS 20 TO 35 MPH WITH GUSTS TO AROUND 50 MPH CAN
BE EXPECTED BELOW AND THROUGH THE PASSES AND CANYONS. THE
STRONGEST WINDS WILL BE IN AND AROUND THE MONTECITO AND
CARPINTERIA AREA. THE WINDS ARE EXPECTED TO DIMINISH LATER
TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ053-054-088-091100-
/O.CON.KLOX.WI.Y.0174.080309T0500Z-080309T2100Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
SANTA CLARITA VALLEY-
854 PM PST SAT MAR 8 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT SUNDAY. 

NORTH TO NORTHEAST WINDS 25 TO 40 MPH WITH GUSTS TO AROUND 55 MPH
CAN BE EXPECTED TONIGHT THROUGH EARLY SUNDAY AFTERNOON. THE
STRONGEST WINDS WILL BE IN THE VICINITY OF PASSES AND CANYONS.
WINDS ARE EXPECTED TO DIMINISHING TO 15 TO 25 MPH WITH GUSTS TO 35
MPH BY MID AFTERNOON SUNDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ044-045-047-091100-
/O.CON.KLOX.WI.Y.0174.080309T0500Z-080309T2100Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
LOS ANGELES COUNTY VALLEYS-
854 PM PST SAT MAR 8 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT SUNDAY. 

NORTH TO NORTHEAST WINDS 20 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE
EXPECTED BELOW PASSES AND CANYONS TONIGHT THROUGH EARLY SUNDAY
AFTERNOON. THE STRONGEST WINDS ARE EXPECTED IN THE VALLEYS FROM
EXTREME SOUTHEASTERN VENTURA COUNTY THROUGH THE SAN FERNANDO
VALLEY. WINDS WILL DIMINISHING TO 10 TO 15 MPH BY MID AFTERNOON
SUNDAY.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ046-091100-
/O.CON.KLOX.WI.Y.0174.080309T0500Z-080309T2100Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
854 PM PST SAT MAR 8 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT SUNDAY. 

NORTH TO NORTHEAST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH
CAN BE EXPECTED TONIGHT THROUGH EARLY SUNDAY AFTERNOON. THE STRONGEST
WINDS WILL BE THROUGH THE PASSES AND CANYONS. WINDS WILL BECOME
NORTHWEST 10 TO 15 MPH BY MID AFTERNOON SUNDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

SIRARD
000 
WWUS76 KLOX 091007
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
307 AM PDT SUN MAR 9 2008

...GUSTY NORTHEAST WINDS THROUGH EARLY THIS AFTERNOON...

.GUSTY NORTH TO NORTHEAST WINDS WILL AFFECT PORTIONS OF SANTA
BARBARA...VENTURA AND LOS ANGELES COUNTIES EARLY THIS MORNING THROUGH.
MID AFTERNOON. THE STRONGEST WINDS WILL OCCUR OVER THE HIGHER
ELEVATIONS AS WELL AS THROUGH ADJACENT PASSES AND CANYONS IN THE
COASTAL VALLEYS.

CAZ039-052-091115-
/O.EXP.KLOX.WI.Y.0174.000000T0000Z-080309T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
307 AM PDT SUN MAR 9 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

LOCAL GUSTS TO 40 MPH WILL PERSIST THROUGH DAWN.

$$

CAZ053-054-088-091615-
/O.CON.KLOX.WI.Y.0174.000000T0000Z-080309T2100Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
SANTA CLARITA VALLEY-
307 AM PDT SUN MAR 9 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. 

NORTH TO NORTHEAST WINDS 25 TO 40 MPH WITH GUSTS TO AROUND 55 MPH
WILL OCCUR THROUGH EARLY AFTERNOON. THE STRONGEST WINDS WILL BE
IN THE VICINITY OF PASSES AND CANYONS. WINDS ARE EXPECTED TO
DIMINISHING TO 15 TO 25 MPH WITH GUSTS TO 35 MPH BY MID AFTERNOON.

$$

CAZ044-045-047-091615-
/O.CON.KLOX.WI.Y.0174.000000T0000Z-080309T2100Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
LOS ANGELES COUNTY VALLEYS-
307 AM PDT SUN MAR 9 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. 

FOR NORTH TO NORTHEAST WINDS 20 TO 35 MPH WITH GUSTS TO 45 MPH
BELOW PASSES AND CANYONS THROUGH EARLY AFTERNOON. THE STRONGEST
WINDS ARE EXPECTED IN THE VALLEYS FROM EXTREME SOUTHEASTERN
VENTURA COUNTY THROUGH THE SAN FERNANDO VALLEY. WINDS WILL
DIMINISHING TO 10 TO 15 MPH BY MID AFTERNOON.

$$

CAZ046-091615-
/O.CON.KLOX.WI.Y.0174.000000T0000Z-080309T2100Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
307 AM PDT SUN MAR 9 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. 

FOR NORTH TO NORTHEAST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 50
MPH THROUGH EARLY AFTERNOON. THE STRONGEST WINDS WILL BE THROUGH
THE PASSES AND CANYONS. WINDS WILL BECOME NORTHWEST 10 TO 15 MPH
BY MID AFTERNOON.

$$

ASR
000 
WWUS76 KLOX 091551
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
851 AM PDT SUN MAR 9 2008

...GUSTY NORTHEAST WINDS THROUGH EARLY THIS AFTERNOON...

.GUSTY NORTH TO NORTHEAST WINDS WILL AFFECT PORTIONS OF SANTA
BARBARA...VENTURA AND LOS ANGELES COUNTIES EARLY THIS MORNING
THROUGH MID AFTERNOON. THE STRONGEST WINDS WILL OCCUR OVER THE
HIGHER ELEVATIONS AS WELL AS THROUGH ADJACENT PASSES AND CANYONS
IN THE COASTAL VALLEYS.

CAZ053-054-088-092100-
/O.CON.KLOX.WI.Y.0174.000000T0000Z-080309T2100Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
SANTA CLARITA VALLEY-
851 AM PDT SUN MAR 9 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. 

NORTH TO NORTHEAST WINDS 25 TO 40 MPH WITH GUSTS TO AROUND 55 MPH
WILL PERSIST THROUGH EARLY AFTERNOON. THE STRONGEST WINDS WILL BE
IN THE VICINITY OF PASSES AND CANYONS. WINDS ARE EXPECTED TO
DIMINISHING TO 15 TO 25 MPH WITH GUSTS TO 35 MPH BY MID AFTERNOON.

$$

CAZ044-045-047-092100-
/O.CON.KLOX.WI.Y.0174.000000T0000Z-080309T2100Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
LOS ANGELES COUNTY VALLEYS-
851 AM PDT SUN MAR 9 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. 

NORTH TO NORTHEAST WINDS 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL
PERSIST BELOW PASSES AND CANYONS THROUGH EARLY AFTERNOON. THE
STRONGEST WINDS ARE EXPECTED IN THE VALLEYS FROM EXTREME
SOUTHEASTERN VENTURA COUNTY THROUGH THE SAN FERNANDO VALLEY. WINDS
WILL DIMINISHING TO 10 TO 15 MPH BY MID AFTERNOON.

$$

CAZ046-092100-
/O.CON.KLOX.WI.Y.0174.000000T0000Z-080309T2100Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
851 AM PDT SUN MAR 9 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. 

NORTH TO NORTHEAST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH
WILL PERSIST THROUGH EARLY AFTERNOON. THE STRONGEST WINDS WILL BE
THROUGH THE PASSES AND CANYONS. WINDS WILL BECOME NORTHWEST 10 TO
15 MPH BY MID AFTERNOON.

$$


30
000 
WWUS76 KLOX 092049
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
149 PM PDT SUN MAR 9 2008


CAZ053-054-088-092200-
/O.EXP.KLOX.WI.Y.0174.000000T0000Z-080309T2100Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
SANTA CLARITA VALLEY-
149 PM PDT SUN MAR 9 2008

...WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON. 

NORTHEAST WINDS 15 TO 25 MPH WITH LOCAL GUSTS TO 35 MPH IN THE
AREA FROM THE WESTERN SAN GABRIEL MOUNTAINS TO THE VICINITY OF THE
VENTURA AND LOS ANGELES COUNTY LINE WILL GRADUALLY DIMINISH TO 10 TO
20 MPH THROUGH EARLY EVENING.

$$

CAZ044-045-047-092200-
/O.EXP.KLOX.WI.Y.0174.000000T0000Z-080309T2100Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
LOS ANGELES COUNTY VALLEYS-
149 PM PDT SUN MAR 9 2008

...WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON. 

NORTHEAST WINDS 15 TO 25 MPH FROM THE SAN FERNANDO VALLEY TO THE
SANTA CLARA RIVER IN VENTURA COUNTY WILL DIMINISH TO 10 TO 20 MPH
THROUGH EARLY EVENING.

$$

CAZ046-092200-
/O.EXP.KLOX.WI.Y.0174.000000T0000Z-080309T2100Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
149 PM PDT SUN MAR 9 2008

...WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON. 

NORTHEAST WINDS 15 TO 25 MPH WITH LOCAL GUSTS TO 35 MPH OVER THE
EXPOSED RIDGE TOPS WILL DIMINISH TO 10 TO 20 MPH THROUGH EARLY EVENING.

$$

30

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Mar 8, 3:00 AM PST, 33 minutes earlier.

Area forecast discussion, Mar 8, 3:00 AM PST, 33 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
300 AM PST SAT MAR 8 2008

.SHORT TERM (TODAY THROUGH MONDAY)...OVERALL...00Z GFS/WRF ARE YET
AGAIN ON THE SAME SYNOPTIC PAGE. AT UPPER LEVELS...A RIDGE WILL
REMAIN OVER THE WESTERN STATES THROUGH THE PERIOD...GRADUALLY MOVING
EASTWARD THROUGH MONDAY. NEAR THE SURFACE...WEAK TO MODERATE ONSHORE
FLOW DEVELOPS TODAY...THEN TURNS TO NORTHERLY THIS EVENING...THEN
NORTHEASTERLY SUNDAY AND MONDAY. AT THIS TIME...THE STRONGEST
OFFSHORE GRADIENTS AND BEST UPPER SUPPORT APPEAR TO DEVELOP SUNDAY
MORNING.

WITH THIS PATTERN...THE MAIN CONCERN WILL BE WINDS. THE ONSHORE FLOW
TODAY WILL PRODUCE SOME GUSTY WESTERLY WINDS ACROSS THE MOUNTAINS
AND ANTELOPE VALLEY. AT THIS TIME...LEFT THE WINDS JUST BELOW
ADVISORY CRITERIA FOR ZONE 59...BUT DAY SHIFT WILL HAVE TO MONITOR
THE SITUATION CLOSELY AS THE WESTERLY WINDS COULD INCREASE TO
ADVISORY LEVELS. FOR TONIGHT...EXPECT SOME PRETTY GUSTY NORTH WINDS
TO DEVELOP THIS EVENING (MAINLY AFFECTING THE SANTA YNEZ RANGE AND
I-5 CORRIDOR) THEN TURN TO THE NORTHEAST SUNDAY MORNING AND PEAKING
IN STRENGTH. AT THIS TIME...WOULD EXPECT SOME ADVISORY LEVEL WINDS
ACROSS THE MOUNTAINS AND VALLEYS. HOWEVER GIVEN THE TIME PERIOD...
WILL LET THE DAY SHIFT MAKE THE CALL FOR TONIGHT.

THE POSITION OF THE UPPER RIDGE WILL KEEP THE AREA IN A GENERAL
NORTHWEST FLOW ALOFT THROUGH MONDAY. THIS WILL CONTINUE TO ALLOW
SOME MID/HIGH CLOUDS TO DRIFT ACROSS THE AREA...WARRANTING THE
MENTION OF PARTLY CLOUDY SKIES THROUGH MONDAY.

AS FOR TEMPS...INLAND AREAS SHOULD REMAIN NEAR PERSISTENT TODAY...
WHILE AREAS WEST OF THE MOUNTAINS COOL SEVERAL DEGREES DUE TO THE
INCREASE IN ONSHORE FLOW AND EARLIER SEA BREEZE. FOR SUNDAY...THE
MODERATE OFFSHORE FLOW WILL ALLOW FOR A NICE WARMUP WEST OF THE
MOUNTAINS DUE TO COMPRESSIONAL WARMING WHILE COLD AIR ADVECTION
DROPS TEMPS A COUPLE OF DEGREES ACROSS THE MOUNTAINS AND DESERTS.
ON MONDAY...OFFSHORE FLOW WILL BE WEAKER. THE WEAKER OFFSHORE FLOW
WILL ALLOW FOR SOME SLIGHT COOLING NEAR THE COAST DUE TO SEA BREEZE
WHILE VALLEY/MOUNTAIN/DESERTS AREAS WARM UP DUE TO LIMITED COLD AIR
ADVECTION EFFECTS.

.LONG TERM (MONDAY NIGHT THROUGH FRIDAY)...ON MONDAY NIGHT/TUESDAY
AN UPPER TROUGH MOVES INLAND ACROSS CALIFORNIA. THIS SYSTEM WILL
BRING AN DRAMATIC INCREASE IN ONSHORE FLOW AND COOLER BOUNDARY LAYER
TEMPS. SO...WILL EXPECT THE RETURN OF STRATUS/FOG TO THE COASTAL
PLAIN WITH NOTICEABLY COOLER TEMPS FOR ALL AREAS ON TUESDAY.

FOR WEDNESDAY/THURSDAY...UPPER LEVEL RIDGE RECOVERS WHILE SOME WEAK
OFFSHORE GRADIENTS DEVELOP DURING THE NIGHT/MORNING HOURS. THIS
SHOULD PREVENT ANY STRATUS DEVELOPMENT AND PRODUCE A WARMING TREND
FOR ALL AREAS WEDNESDAY/THURSDAY.

ON THURSDAY NIGHT/FRIDAY...THE UPPER RIDGE FLATTENS AS A SYSTEM
MOVES ACROSS THE PACIFIC NORTHWEST. THIS WILL RESULT IN THE RETURN
OF ONSHORE FLOW. THIS WILL PRODUCE SOME STRATUS/FOG ACROSS THE
COASTAL PLAIN AND COOLER TEMPS FOR ALL AREAS.

&&

.AVIATION...TO BE UPDATED SHORTLY.

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).

&&

PUBLIC...THOMPSON
AVIATION...MEIER

WWW.WEATHER.GOV/LOSANGELES

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.